Has anyone had a reaction to taking fluoxetine capsules versus taking the tablet form? My son (13) has been on the 10 mg tablets and we had to slowly increase to 20 mg. We did this by using the tablets. When we determined that 20 mg was working, the doctor prescribed the 20 mg capsule. He has been more irritable since taking the capsule. Since this is a time release capsule, wouldn't it make sense for it to work differently for him, than the tablets? He also has had a worse time sleeping since on the capsules. ANY comments on this would be great. I have contacted his doctor and am waiting for an answer.
Oh man this hit me very close to home. My teenaged son was prescribed prozac (fluoxetine) after a family problem with his father became too much for him to handle. He was 16 then and almost 18 now. (I am divorced from his dad, and have been since he was two)
He was taking 20 mg capsules. He is a HUGE kid, he was about 6'2' AND 210 at that time. Anyway, at first I thought it was a MIRACLE drug. He seemed so much better so quickly. (I was dumb) Then about a week into taking them he started telling me that he was having "in love" feelings for one of his friends who was never a girlfriend. I thought he might be having his first puppy love and told him intense feelings were "part of it". Well, a few days later, after feeling "anxious" all day, he called me CRYING (NOT his MO at all), he was having a panic attack, he had left his job, and was disoriented. I was mad at first, I thought he was playing up to me because he got caught leaving the store, but turned out he was in the midst of a terrible panic attack. The next day he became suicidal. He had to be put in the inpatient psych unit at our local hospital. (No previous mental issues)
For the love of Pete, please PLEASE be careful and ATTENTIVE to any changes in your son's behavior. I didnt take the warnings on the box seriously and didnt realize it sent my son into a manic episode. It doesnt happen with everyone but it DOES happen to some and dont be caught unaware like I was. Please....be safe. After my experience I just dont trust that drug. I know that may sound irrational to some, but seeing your "baby" led away by men in white coats is NOT fun.
Take care and please hear me. I only wish the best for you and your son!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.